6 days after under eye belotero injections. Is result from poor placement or general swelling? (photos)

6 days ago I had a 1/2cc of belotero under my eyes injected under each eye to diminish dark circles. I did bruise significantly because I forgot to stop fish oil supplements. The day of procedure, I was bruised but the undereye was flush. Now I have a puffy/baggy appearance. My doctor is out of the office so I'm wondering if this type of swelling looks normal. There is even a visible ridge near my nose when smile. I obviously don't want to live like this forever, but I can wait out swelling

Doctor Answers 5

Swelling after Belotero injection to the undereyes

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thanks for sharing your question. It is common to see swelling and bruising after filler injection to the undereyes and this can last up to 14 days. If you don't see improvement over the next week, I would schedule a followup with your injector to discuss the swelling. If need be, Belotero can easily be reversed using hyaluronidase. Good luck!

Under Eye Swelling after Belotero

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

The under eye area is very challenging to treat with fillers -- It takes a few weeks for things to settle sometimes.  I would wait another week or so and in the meantime schedule a follow-up with your injector to discuss your outcome and options. Best of luck.

Damon B. Chandler, MD

Harvard-Penn Trained Oculofacial Plastic Surgeon

Damon B. Chandler, MD
Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

Belotero under eye edema

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Hello. In my practice, it can take 2-3 weeks for under eye edema from Belotero to fully resolve. If there is still swelling after 3 weeks there may be too much filer which can easily be dissolved with an enzyme. 

Stay calm and follow up with your doctor. 

You might also like...

Puffy under eyes after Belotero

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

If your swelling lasts longer than 2-3 weeks, then I would dissolve some of the filler. It is still possible at this point that it is from edema, which can take a while to resolve if there is bruising, but after a few weeks the edema should be gone and anything left is likely product. I do see this sometimes with Belotero, although it is less common with Belotero than some other products. Make an appointment with your injector for a week or two from now so they can take a look at it. Good luck! 

Jenny Weyler, MD
Worcester Physician
5.0 out of 5 stars 8 reviews

Belotero under eye causing swelling and discoloration

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Too much product may have been injected in the area. It is hydrophilic, meaning that the product absorbs water molecules.

The bruising can be resobed faster with the application of Bruise Balm. 

Apply Bruise Balm from Plato's Medicinals to reduce inflammation in the area. See link.

More permanent hyperpigmentation can be reduced with the use of Sclerovase and Scleroquin plus creams from VenaSmart.

If it persists, ask them to dissolve this product with hyaluronidase. 

H Karamanoukian MD FACS

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.